Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Scheme-independent stability criteria for difference approximations of hyperbolic initial-boundary value problems. I

Authors: Moshe Goldberg and Eitan Tadmor
Journal: Math. Comp. 32 (1978), 1097-1107
MSC: Primary 65M10
MathSciNet review: 501998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Easily checkable sufficient stability criteria are obtained for explicit dissipative approximations to mixed initial-boundary value problems associated with the system $ {u_t} = A{u_x}$ in the quarter plane $ x \geqslant 0$, $ t \geqslant 0$. The criteria are given entirely in terms of the boundary conditions for the outflow unknowns. The results imply that certain well-known boundary conditions, when used in combination with any (stable) dissipative scheme, always maintain stability.

References [Enhancements On Off] (What's this?)

  • [1] M. GOLDBERG, "On a boundary extrapolation theorem by Kreiss," Math. Comp., v. 31, 1977, pp. 469-477. MR 0443363 (56:1733)
  • [2] B. GUSTAFSSON, H.-O. KREISS & A. SUNDSTRÖM, "Stability theory of difference approximations for mixed initial boundary value problems. II," Math. Comp., v. 26, 1972, pp. 649-686. MR 0341888 (49:6634)
  • [3] H.-O. KREISS, "Difference approximations for hyperbolic differential equations," Numerical Solution of Partial Differential Equations (Proc. Sympos., Univ. of Maryland, College Park, Maryland, 1965), Academic Press, New York, 1966, pp. 51-58. MR 0207223 (34:7039)
  • [4] H.-O.KREISS, "Stability theory for difference approximations of mixed initial boundary value problems. I," Math. Comp., v. 22, 1968, pp. 703-714. MR 39 #2355. MR 0241010 (39:2355)
  • [5] G. SKÖLLERMO, How the Boundary Conditions Affect the Stability and Accuracy of Some Implicit Methods for Hyperbolic Equations, Report #62, 1975, Dept. of Computer Science, Uppsala University.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society